MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) was sent to the customer site.Quality control (qc) has been running normally.The fse checked probe alignments, tubing and pumps for leaks, and wash separator blocks.No issues found.The fse checked, cleaned and dried the lumonometer.The customer ran qc and the results were in range.The fse observed that the samples in question did not have the cell separator filter in place as they normally would.The customer explained that there is a filter that gets pushed into the tube.They make sure not to push too far, or they will get cells in thru the filter also.The filter stays in between the cells and plasma.The whole primary tube was placed on the analyzer for testing with the filter in it.The edta tubes don't come with cell separators or have gel separators.The cause for the discordant pth result is unknown.The customer routinely uses a filter in the edta tubes and this time they did not for those samples.Preanalytical factors cannot be ruled out.The instrument is performing within specifications.No further evaluation of the device is required.The interpretation of results of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the instructions for use states: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2019-00002 (first patient, 2nd sample) and mdr 1219913-2019-00003 (second patient) were filed for the same event.
 
Event or Problem Description
A discordant elevated result was obtained for a patient sample on the advia centaur cp intact parathyroid hormone (pth) assay.The result was questioned by the physician.The result was higher than expected.The sample was repeated and the result was lower.A corrected report was issued.The same patient had a sample drawn on december 22nd.The sample was tested and the result was elevated.The result was questioned by the physician.The result was higher than expected.The sample was repeated and the result was lower.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of the discordant pth result.

Brand Name
ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (PTH) ASSAY
Common Device Name
PTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8238396
Report Number1219913-2019-00001
Device Sequence Number13991919
Product Code CEW
UDI-Device Identifier00630414592336
UDI-Public00630414592336
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2019
Device Model NumberN/A
Device Catalogue Number10699154
Device Lot Number76085019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1